Alert archive / Texas / Wind Chill Advisories in 2017

Wind Chill Advisory 3, NWS Brownsville, TX

January 7, 2017

NWS Brownsville, TX issued this wind chill advisory at Jan 7, 2017, 2:08 PM CST. It was in force for 100 min.

The area

The counties it named.

The facts

Issued
Jan 7, 2017, 2:08 PM CST (20:08 UTC)
Expired
Jan 7, 2017, 3:48 PM CST
In force
100 min
Issued by
NWS Brownsville, TX

The text

As transmitted.

966 
WWUS44 KBRO 072008
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
208 PM CST SAT JAN 7 2017

...HAZARDOUS WIND CHILLS CONTINUING NEAR THE COAST...

.CLOUD COVER AND STRONGER WINDS ALONG THE COAST HAVE KEPT WIND 
CHILL VALUES IN THE UPPER 20S FOR COASTAL CAMERON AND WILLACY 
COUNTIES.

TXZ256-257-080000-
/O.EXP.KBRO.WC.Y.0002.000000T0000Z-170107T2000Z/
/O.NEW.KBRO.WC.Y.0003.170107T2008Z-170108T0000Z/
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF PORT MANSFIELD, PORT ISABEL, 
SOUTH PADRE ISLAND, LAGUNA HEIGHTS, AND LAGUNA VISTA
208 PM CST SAT JAN 7 2017

...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
CHILL ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WIND CHILL VALUES...25 TO 30.

* OTHER IMPACTS...PERSONS EXPOSED TO THE COLD WITHOUT PROPER 
  WINTER WEATHER CLOTHING COULD EXPERIENCE HEALTH RISKS DUE TO 
  LACK OF ACCLIMATION TO THE SHARP TEMPERATURE CHANGES. 
  RESIDENTS SHOULD ALSO REMEMBER TO BRING PETS INDOORS AS THEY 
  MAY ALSO BECOME STRESSED BY THE SHARP TEMPERATURE CHANGE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

TXZ255-072115-
/O.EXP.KBRO.WC.Y.0002.000000T0000Z-170107T2000Z/
INLAND CAMERON-
INCLUDING THE CITIES OF BROWNSVILLE AND HARLINGEN
208 PM CST SAT JAN 7 2017

...WIND CHILL ADVISORY HAS EXPIRED...

WIND CHILL VALUES HAVE RISEN ABOVE 30 DEGREES ACROSS INLAND
CAMERON COUNTY.

$$

53
2 follow-up statements
723 
WWUS44 KBRO 072045
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
245 PM CST SAT JAN 7 2017

...HAZARDOUS WIND CHILLS CONTINUING NEAR THE COAST THROUGH THE
AFTERNOON...

...HAZARDOUS WIND CHILLS RE-DEVELOPING ACROSS THE AREA TONIGHT...

.CLOUD COVER AND STRONGER WINDS ALONG THE COAST HAVE KEPT WIND
CHILL VALUES IN THE UPPER 20S FOR COASTAL CAMERON AND WILLACY
COUNTIES. WIND CHILLS THERE MAY BRIEFLY RISE ABOVE ADVISORY LEVEL
EARLY THIS EVENING BEFORE FALLING BACK TO ADVISORY LEVELS ACROSS
ALL AREAS TONIGHT AND INTO EARLY SUNDAY MORNING...DUE TO CONTINUED
COLD TEMPERATURES AND WINDS AROUND 10 MILES PER HOUR.

TXZ256-257-080445-
/O.NEW.KBRO.WC.Y.0004.170108T0300Z-170108T1500Z/
/O.CON.KBRO.WC.Y.0003.000000T0000Z-170108T0000Z/
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF PORT MANSFIELD, PORT ISABEL, 
SOUTH PADRE ISLAND, LAGUNA HEIGHTS, AND LAGUNA VISTA
245 PM CST SAT JAN 7 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
CHILL ADVISORY, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST SUNDAY. 

* WIND CHILL VALUES...25 TO 30.

* OTHER IMPACTS...PERSONS EXPOSED TO THE COLD WITHOUT PROPER 
  WINTER WEATHER CLOTHING COULD EXPERIENCE HEALTH RISKS DUE TO 
  LACK OF ACCLIMATION TO THE SHARP TEMPERATURE CHANGES. 
  RESIDENTS SHOULD ALSO REMEMBER TO BRING PETS INDOORS AS THEY 
  MAY ALSO BECOME STRESSED BY THE SHARP TEMPERATURE CHANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

TXZ248>255-080445-
/O.NEW.KBRO.WC.Y.0004.170108T0300Z-170108T1500Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
INCLUDING THE CITIES OF ZAPATA, HEBBRONVILLE, FALFURRIAS, SARITA,
RIO GRANDE CITY, ROMA, MCALLEN, EDINBURG, PHARR, MISSION, 
WESLACO, RAYMONDVILLE, BROWNSVILLE, AND HARLINGEN
245 PM CST SAT JAN 7 2017

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
CHILL ADVISORY, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST SUNDAY. 

* WIND CHILL VALUES...20 TO 25 ACROSS THE NORTHERN RANCHLANDS AND
  RIO GRANDE PLAINS. 25 TO 30 IN THE LOWER AND MIDDLE RIO GRANDE
  VALLEY.

* OTHER IMPACTS...PERSONS EXPOSED TO THE COLD WITHOUT PROPER 
  WINTER WEATHER CLOTHING COULD EXPERIENCE HEALTH RISKS DUE TO 
  LACK OF ACCLIMATION TO THE SHARP TEMPERATURE CHANGES. 
  RESIDENTS SHOULD ALSO REMEMBER TO BRING PETS INDOORS AS THEY 
  MAY ALSO BECOME STRESSED BY THE SHARP TEMPERATURE CHANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

53
244 
WWUS44 KBRO 072148
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
348 PM CST SAT JAN 7 2017

...HAZARDOUS WIND CHILLS RE-DEVELOPING ACROSS THE AREA TONIGHT...

.WIND CHILLS WILL FALL TO ADVISORY LEVELS ACROSS ALL AREAS 
TONIGHT AND INTO EARLY SUNDAY MORNING...DUE TO CONTINUED COLD 
TEMPERATURES AND WINDS AROUND 10 MILES PER HOUR.

TXZ256-257-080600-
/O.CAN.KBRO.WC.Y.0003.000000T0000Z-170108T0000Z/
/O.CON.KBRO.WC.Y.0004.170108T0300Z-170108T1500Z/
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF PORT MANSFIELD, PORT ISABEL, 
SOUTH PADRE ISLAND, LAGUNA HEIGHTS, AND LAGUNA VISTA
348 PM CST SAT JAN 7 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
CHILL ADVISORY, WHICH IS IN EFFECT FROM 9 PM CST THIS EVENING TO 
9 AM CST SUNDAY.

* WIND CHILL VALUES...25 TO 30.

* OTHER IMPACTS...PERSONS EXPOSED TO THE COLD WITHOUT PROPER 
  WINTER WEATHER CLOTHING COULD EXPERIENCE HEALTH RISKS DUE TO 
  LACK OF ACCLIMATION TO THE SHARP TEMPERATURE CHANGES. 
  RESIDENTS SHOULD ALSO REMEMBER TO BRING PETS INDOORS AS THEY 
  MAY ALSO BECOME STRESSED BY THE SHARP TEMPERATURE CHANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...PROTECT YOURSELF AND  
ANIMALS FROM THE COLD.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

TXZ248>255-080600-
/O.CON.KBRO.WC.Y.0004.170108T0300Z-170108T1500Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
INCLUDING THE CITIES OF ZAPATA, HEBBRONVILLE, FALFURRIAS, SARITA,
RIO GRANDE CITY, ROMA, MCALLEN, EDINBURG, PHARR, MISSION, 
WESLACO, RAYMONDVILLE, BROWNSVILLE, AND HARLINGEN
348 PM CST SAT JAN 7 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST SUNDAY...

* WIND CHILL VALUES...20 TO 25 ACROSS THE NORTHERN RANCHLANDS 
  AND RIO GRANDE PLAINS. 25 TO 30 IN THE LOWER AND MIDDLE RIO 
  GRANDE VALLEY. 

* OTHER IMPACTS...PERSONS EXPOSED TO THE COLD WITHOUT PROPER 
  WINTER WEATHER CLOTHING COULD EXPERIENCE HEALTH RISKS DUE TO 
  LACK OF ACCLIMATION TO THE SHARP TEMPERATURE CHANGES. 
  RESIDENTS SHOULD ALSO REMEMBER TO BRING PETS INDOORS AS THEY 
  MAY ALSO BECOME STRESSED BY THE SHARP TEMPERATURE CHANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...PROTECT YOURSELF AND  
ANIMALS FROM THE COLD.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

19

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 11:39 AM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Jan 7, 11:39 AM CST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service BROWNSVILLE TX
1139 AM CST Sat Jan 7 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Low-cloud deck has built inland from the coast within
the past hour, with CIG's hovering near 020 at BRO and PIL.
Satellite imagery and surface obs also indicate a mid-level deck
around 090, mainly just south of Interstate 2, which appears to be
eroding with time. Will side with persistence vs. MOS guidance and
keep the MVFR deck in at BRO through the TAF period, as coastal
troughing is expected to set up tonight. A little trickier at HRL,
but will lean on RAP and NAM BUFKIT forecast soundings which
indicate the MVFR deck developing there early this evening. Drier
low-level atmosphere further west at MFE should keep skies VFR
through the period, though forecast soundings suggest a ceiling
may form after midnight. NW winds remain breezy until late
afternoon/early evening at all TAF sites before becoming light.

&&

.PREV DISCUSSION... /issued 536 AM CST Sat Jan 7 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Clouds have quickly eroded to generally south of the
Rio Grande as high pressure has ushered in much drier air. Gusty
north winds of 15 to 20 kts...with higher gusts will continue
through the morning hours before winds weaken as the high
pressure settles into the region. However...winds will be slower
to lessen closer to the coast and have kept strong winds in for
KBRO through the evening. VRF conditions will prevail through the
TAF period.

PREV DISCUSSION... /issued 441 AM CST Sat Jan 7 2017/

SHORT TERM (Today through Sunday): As expected...the strong high
pressure has centered over N TX early this morning...with another
surge of gusty north winds ushering in a very cold air mass.
Temperatures have fallen in the upper 20s and lower 30s across t
Ranchlands...with southern/coastal portions of the CWA still
lingering in the mid 30s. Meanwhile....clouds have rapidly
cleared across the region...with a few areas lingering near the
coast and along the Rio Grande. This will allow temperatures in
the Lower Valley to finally drop to below freezing by daybreak.
Temperatures will warm back above freezing across the area by mid
morning. Winds will remain rather elevated through the morning
hours as well and have extended the Wind Chill Advisory until
noon.

A very chilly Saturday is expected as afternoon temperatures only
top out in the lower to mid 40s. This will be nearly 25 degrees
below normal for highs this time of year. Meanwhile...northwest flow
aloft will will keep dry in place through today...with plenty of
sunshine expected.

BY Saturday night in sunday...the lower level pattern shifts a
bit...with weak onshore flow and low level moisture returning. This
will increase clouds across the coastal areas Sunday night. This may
prevent temperatures from falling to the freezing mark for coastal
portions of Cameron...Willacy and Kenedy counties. However...away
from the coast...temperatures will still plummet considering winds
will also be lighter. There may also be small chances for some
isolated showers along teh coast on Sunday. Temperatures will also
begin to rebound rather quickly into the lower 50s to lower 60s as
more southerly flow increases.

LONG TERM (Sunday Night through Friday): 500 mb ridging will
continue building over the region through Sun Night and Mon
allowing for the temps to moderate pretty quickly. At the surface
WAA will also be on the increase into next week. A series of short
waves moving into the Rockies and over the central States will
then flatten out the 500 mb ridging on Tues and Wed allowing for a
more zonal 500 mb pattern to prevail. Then a strong 500 mb closed
low will dig southeast along the West Coast on Thurs and Fri which
build a 500 mb ridge axis further east of the RGV over the Gulf of
Mex and the southeastern U.S.

This zonal/ridging pattern will allow temps to increase well above
climo throughout the upcoming work week. The overall moisture
levels will remain pretty limited under the influence of the
zonal/ridging pattern until later next week as the 500 mb closed
low from the West Coast moves across the U.S./Mexico border region
allowing for better moisture values to pool over the southern
Plains states.

Pretty good agreement shows up between the GFS and the ECMWF at
the 500 mb level until Thurs and Fri. At this point the ECMWF
shows a closed low positioned further south while the GFS shows a
more open wave located more northward over the central Plains
states. At the surface the GFS is going with a faster fropa on Fri
versus the ECMWF which delays it more towards next Saturday.
Considering the differences in the longer range models in the
timing of the fropa will lean towards a slower fropa late next
week as the zonal 500 mb pattern will likely inhibit any serious
intrusions of colder air from the north.

The overall forecast confidence is above average through Thursday
and then drops down to around average on Friday due to the model
differences.

MARINE (Now through Sunday): A strong surface high pressure system
has moved into N TX overnight...with current conditions at Buoy
42020 showing sustained winds around 25 KTS...with gust near 33 KTS.
Seas have ranged between 10 to 12 feet. Have left the Gale Warning
in effect over the offshore waters as there may still be an
occasional gale force gust before daybreak. Moderate to strong north
winds will continue through at least noon for the Laguna Madre
and early evening for the Gulf Waters. The SCA for the offshore
water may need to extended through Saturday night as seas will be
slow to subside. The surface pressure gradient will weaken on
sunday with low to moderate winds and seas returning.

Sunday Night through Wednesday Night: The PGF will tighten up
around Tues of next week as a series of surface lows move across
the central plains states. This will interact with surface ridging
over the East Coast and the Gulf of Mex to push the winds and seas
along the lower TX coastline up close to SCA levels for Tues and
Wed.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Watch from 9 PM CST this evening through Sunday morning
     for TXZ248>257.

     Wind Chill Advisory until noon CST today for TXZ248>257.

GM...Small Craft Advisory for winds until 4 PM CST this afternoon for
     GMZ130-132-135.

     Small Craft Advisory until midnight CST tonight for GMZ150-155-
     170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

53-Schroeder...Aviation/Short-term
59...Long-term
Hazardous weather outlook, Jan 7, 12:10 PM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1210 PM CST SAT JAN 7 2017

TXZ248>257-072200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1210 PM CST SAT JAN 7 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 2PM FOR CAMERON AND
COASTAL WILLACY COUNTIES.

A FREEZE WATCH IS IN EFFECT FOR TONIGHT FOR MUCH OF THE REGION.

RIP CURRENT RISK TO REMAIN HIGH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RIP CURRENT RISK TO REMAIN ELEVATED THROUGH SUNDAY AND AGAIN
TUESDAY THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-072200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1210 PM CST SAT JAN 7 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SMALL CRAFT ADVISORIES HAVE BEEN EXTENDED UNTIL 4 PM FOR THE
LAGUNA MADRE AND FOR THE GULF WATERS UNTIL MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORIES MAY BE NECESSARY FOR THE OUTER GULF WATERS
SUNDAY MORNING.

SOUTH WINDS WILL BE ON THE INCREASE LATE MONDAY AND CONTINUE TO BE
HIGH THROUGH THURSDAY. PORTIONS OF THE COASTAL WATERS ARE LIKELY
TO BE UNDER SMALL CRAFT ADVISORIES MONDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 9:22 PM CSTGale WarningBRO9 hr
Jan 6, 9:22 PM CSTSmall Craft AdvisoryBRO27 hr
Jan 7, 2:37 AM CSTFreeze WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more12 hr
Jan 7, 12:04 PM CSTWind Chill AdvisoryBROCameron116 min
Jan 7, 2:39 PM CSTFreeze WarningBROBrooks, Hidalgo, Jim Hogg, Kenedy, Starr, Zapata18 hr
Jan 7, 2:45 PM CSTWind Chill AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more18 hr

Nearby

Wind Chill Advisories in Texas, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.